Yesterday I gave myself my first Tresiba shot. So far, it worked well, though it is way too early to say anything definitive. But overnight BG was very flat, with noticeable fewer “micro jumps” than I had with Lantus. Now though I notice that I have to do small corrections with Humalog. I suppose this is a normal part of the transition, since it takes a couple of day for the Tresiba dosages to build up on top of one another, right?
Hard to say… but you’ve got the right idea; to give it a few days before deciding if adjustments are necessary. I suspect you’ll never look back…
Agreed, give it time and don’t stress about the details just now; just keep up with monitoring and corrections as needed.
Yes, Tresiba lasts up to 36 hours, so it is a little bit different than Lantus. I take my shot in the morning, it really peaks in the middle of the night, at least for me. I’m doing less Novolog with meals now though. I just eat a pretty big snack before I go to bed, and don’t do any short acting insulin with it, so my blood sugar doesn’t bottom out in the middle of the night. Everybody is different though, so you just have to play around with it so you can make the right adjustments for you.
OK, will do. Had to do some Humalog correction shots yesterday, let’s see how today and the next few days develop. I was also considering to “speed up” the buildup by injecting at nighttime, next day at noon, next day in the morning, though I am unsure if this is wise.
I suppose there’s not much harm in doing that, except that after three days you’d be doing the opposite, stretching out the times between injections in order to get back to doing it the same time every day, so any frustrations you were having you’d not really know if they could be due to that… and at least for me it kinda misses the mark of the tresiba lifestyle I love so much… it’s the “set it and forget it basal” not the “mess with it and do something complicated and different every day” basal… to me that’s the appeal
Well, I suppose there’s value in just waiting it out. Strangely enough, I seem to require fewer bolus corrections late afternoon compared to noon and morning. Morning makes sense (insulin resistance is a little higher at that time of day in most people), but the late afternoon thing is surprising. Oh, and currently I take Tresiba at 9-10 PM. From what I’ve heard, once it is “locked in”, it does not matter when you take Tresiba, morning or evening. If that is the case, then I’d prefer to shift it to the morning, to make it part of my waking up routine.
Everyone is different of course but I find that time of day makes little difference with Tresiba. If I’ve forgotten an evening dose, I’ll do it in the morning, with seemingly little or no change to my basal response. If you prefer morning, I’d just make the switch and go with it … and of course test & correct as always.
Yeah, I think I’ll try out the morning once the Tresiba is properly stable. Sometimes I come home very tired, and just want to crash, so doing it when I wake up makes more sense to me.
Definitely more stable BG today. It is beginning to look amazing. I did not have a rollercoaster BG before with Lantus, but with Tresiba, even the small ebbs and flows seem to be smaller. Also, I did not have to administer correction bolus today. Well, except on one occasion, but that was because someone neglected to tell me that the meatballs I had for lunch today did have a bit of sugar sprinkled in Not Tresiba’s fault though.
I’m glad it’s working so well for you
I suspect it will be a while until the titration is fully done. I wouldn’t be surprised if, after the days of creeping-up BGs and bolus corrections, I’m gonna get days with lows. But I’m glad I’m doing this while I am still honeymooning, since it means that errors in basal are less severe. Also, this way, by the time honeymoon ends, I’ll already be on a stable Tresiba basal, which sounds nice.
Need some help here. I’m having weird issues, and I am not sure if this is because of Tresiba. Here’s a screenshot of what I mean:
Since I was seeing weird behavior, I did a test. I injected 0.8 units of Humalog (I prepared fast acting carbs to keep the BG from dropping too low). As you can see, the BG decrease started as expected. But then, suddenly, there’s this weird peak. It dropped back to 87 mg/dL … and has remained there so far. And notice that it has only been ~1 hour after injection, so the insulin is still active. And yet, the BG does not drop!
What the hell? What is wrong here? This completely destroys any usefulness bolusing might have. Any suggestions? Could this be Tresiba dosages not being large enough? Or perhaps stress hormones (I did not get much sleep)?
EDIT: I figure that this question would fit better over here.
Is that a Dexcom CGM? I notice with my dex g5 sudden temperature changes do the same to me. I can tell when I take a shower or jump in the hot tub as I see the same thing. Heat makes my cgm jump up and cold makes me go down. My cgm is far from perfect, but as I begin to understand what makes it display erroniously I begin to appreciate it more and more and just ignore the readings while I’m doing something that I know will skew the reading.
I do wish the manufactures would tell us what can skew the results though, as it took me quite a while to learn about “compression lows”, I was calibrating them in the middle of the night when my low alarms would go off. Now if I get an abnormal reading from a sudden temperature change (shower, hot tub, cool air blowing in the direction of my cgm) or a compression (sleeping on my stomach) I don’t calibrate the meter. My overall accuracy of my cgm is much better without the over calibrations that I was doing previously.
Nope, it is a Libre. And I am sitting in a room with AC.
If I see a random increase like that followed by dropping back down I chalk it up to sensor error because I know that my BG is unlikely to do that. If it is real and you confirmed it with a finger stick then I would say that you have diabetes and it sometimes does things that you probably won’t be able to explain.
At this point you seem to really be sweating the small stuff and as your diabetes progresses you’ll will see so many little things that will leave you scratching your head that you will develop a mantra “If I can think of a reason for it right away then I can correct it (or prevent it) otherwise I’ll let it go”. I’m not saying that you shouldn’t look for answers just that you may be causing yourself undue stress with this kind of questioning.
I think I did not emphasize my concern fully. The peak was not the concern - the lack of BG drop was. You’d expect the BG to drop more. Instead, it suddenly just stopped dropping. This is concerning, because what if this occurs during a meal? All of a sudden you get spikes from the meal even though you dosed correctly. Or what if this happens during a correction bolus? This is not “small stuff”, it can break your mealtime bolus, which is a big deal.
It means you’ll go high or take more when you see that you are spiking. Sometimes you will have high blood sugars no matter how hard you try and how right you do everything. It sucks.
Hm I suppose. But today has been much better so far. I increased the Tresiba dose a bit, and BG has been behaving much nicer. Let’s see how it continues.
If I have one tip on MDI it’s that I’d rather take a little too much basal than a little too little. I find even slightly less basal than I need causes massive problems, but slightly more, while it might cause me to eat a little more at times, just smoothes everything out so nicely!